Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 3  |  Page : 295--297

Metronidazole induced cerebellar ataxia

Aditya Hari1, B Akshaya Srikanth2, G Sriranga Lakshmi1 
1 Department of Neurology, Gandhi Medical College & Hospital, Secunderabad, India
2 Department of Neurology, P.R.R.M. College of Pharmacy, Kadapa, Andhra Pradesh, India

Correspondence Address:
B Akshaya Srikanth
Department of Neurology, P.R.R.M. College of Pharmacy, Kadapa, Andhra Pradesh
India

Metronidazole is a widely used antimicrobial usually prescribed by many specialist doctors for a short duration of 10-15 days. Prolonged use of metronidazole is rare. The present case is of a patient who used the drug for 4 months and developed peripheral neuropathy, convulsions, and cerebellar ataxia. He was treated with diazepam and levetiracetam. The patient recovered completely following discontinuation of metronidazole.


How to cite this article:
Hari A, Srikanth B A, Lakshmi G S. Metronidazole induced cerebellar ataxia.Indian J Pharmacol 2013;45:295-297


How to cite this URL:
Hari A, Srikanth B A, Lakshmi G S. Metronidazole induced cerebellar ataxia. Indian J Pharmacol [serial online] 2013 [cited 2022 Jun 30 ];45:295-297
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=3;spage=295;epage=297;aulast=Hari;type=0